Alert archive / Florida / Flash Flood Warnings in 2012

Flash Flood Warning 11, NWS Jacksonville, FL

June 26, 20124 counties in Florida

NWS Jacksonville, FL issued this flash flood warning at Jun 26, 2012, 5:13 AM EDT for 4 counties in Florida. It was in force for 3 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2012, 5:13 AM EDT (09:13 UTC)
Expired
Jun 26, 2012, 8:15 AM EDT
In force
3 hr
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Flood severity
None

Counties Baker County, FL, Columbia County, FL, Hamilton County, FL, Suwannee County, FL

What was reported inside it

TimeReportWhereRemark
Jun 26, 6:43 AM EDTHEAVY RAIN 115 Wsw Jennings, FLCOCORAHS OBSERVER 11 INCH RAIN GAUGE IS NOW OVERFLOWING. NORTHWEST 13TH DRIVE ROADWAY IS FLOODED.
Jun 26, 7:38 AM EDTFLOODLive Oak, FLPUBLIC REPORT THAT U.S. HIGHWAY 90 IS FLOODED AND CLOSED IN DOWNTOWN LIVE OAK. SEVERAL VEHICLES ARE REPORTED TO BE IN PARKING LOTS WITH WATER UP TO THE TOP OF WHEELWELLS ABOUT 1 1/2 FEET DEEP.
Jun 26, 8:16 AM EDTHEAVY RAIN 0Jasper, FLHEAVY RAIN...24 HOUR TOTAL 10.57 INCHES
Jun 26, 8:16 AM EDTHEAVY RAIN 8.77Lake City, FLHEAVY RAIN...24 HOUR TOTAL 8.77 INCHES
Jun 26, 8:16 AM EDTHEAVY RAIN 10.57Jasper, FLHEAVY RAIN...24 HOUR TOTAL 10.57 INCHES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2012-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2012-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
164 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-101 m²/s²
0-3 km storm-relative helicity
-288 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

806 
WGUS52 KJAX 260913
FFWJAX
FLC003-023-047-121-261215-
/O.NEW.KJAX.FF.W.0011.120626T0913Z-120626T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
513 AM EDT TUE JUN 26 2012

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BAKER COUNTY IN NORTHEAST FLORIDA
  COLUMBIA COUNTY IN NORTHERN FLORIDA
  HAMILTON COUNTY IN NORTHERN FLORIDA
  SUWANNEE COUNTY IN NORTHERN FLORIDA

* UNTIL 815 AM EDT

* AT 509 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN FROM A THUNDERSTORM ACROSS BAKER...COLUMBIA... 
HAMILTON AND SUWANNEE COUNTIES. RADAR RAINFALL ESTIMATES OF 4 TO 9 
INCHES EXTEND ACROSS THIS AREA...AND ANOTHER 2 TO 4 INCHES OF RAIN 
ARE POSSIBLE THROUGH 830 AM. THIS RAINFALL WILL LIKELY PRODUCE 
SIGNIFICANT FLOODING...AND MAY LEAD TO ROAD CLOSURES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE
  SPRINGS...TAYLOR...SUWANNEE SPRINGS...SUWANNEE RIVER STATE PARK...
  JENNINGS...JASPER AND BELMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN ALSO CALL THE NATIONAL WEATHER
SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT FLOODING.

&&

LAT...LON 3061 8323 3057 8223 3053 8224 3049 8220
      3039 8220 3036 8217 3036 8207 3028 8208
      3014 8229 3014 8246 3011 8245 3008 8251
      3003 8253 3001 8257 2996 8255 2994 8293
      3008 8308 3010 8315

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 10:19 PM EDT, 6 hours 54 minutes earlier.

Area forecast discussion, Jun 25, 10:19 PM EDT, 6 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1019 PM EDT MON JUN 25 2012

.UPDATE...

A BAND OF RAIN HAS SETUP WEST TO EAST ACROSS THE FORECAST AREA
ROUGHLY ALONG THE FL/GA LINE. WITH MOISTURE FLOWING INTO THIS
REGION FROM THE SOUTH AND IR SAT ENHANCEMENT TRENDING TOWARD THE
EAST...EXPECT THIS AREA COULD LEAD TO A PROLONGED PERIOD OF HEAVY
RAINFALL THIS NIGHT.

WHILE THREAT FOR MORE ORGANIZED CONVECTION IS DECREASING...COULD
STILL SEE A SPIN UP OVER SOUTHWESTERN COUNTIES OVERNIGHT.

BASED ON FORECAST TRACK OF DEBBY...HAVE TRENDED WIND FORECAST UP
OVER WESTERN ZONES.

&&

.AVIATION...

MVFR CONDITIONS TO CONTINUE TONIGHT AND TUESDAY WITH
TEMPO IFR CONDITIONS IN HEAVY SHOWERS. HAVE PUT VCTS IN
FORECAST FOR TUESDAY AFTER 13Z AS INSTABILITY STARTS TO
INCREASE AGAIN.

&&

.MARINE...

SMALL CRAFT CRITERIA WINDS AND WAVES ARE EXPECTED TO
CONTINUE...WITH BRIEFLY HIGHER GUSTS POSSIBLE IN AND NEAR SHOWERS
TONIGHT.

RIP CURRENTS: HIGH RISK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  86  68  89 /  70  60  50  60
SSI  75  84  72  84 /  80  60  50  60
JAX  74  83  73  87 /  90  70  60  70
SGJ  75  84  77  86 /  70  80  70  80
GNV  73  86  74  88 /  90  80  70  80
OCF  74  88  76  88 /  90  80  70  80

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ALACHUA-BAKER-BRADFORD-
     CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-MARION-
     NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     HIGH RIP CURRENT RISK THROUGH LATE TUESDAY NIGHT FOR DUVAL-
     FLAGLER-NASSAU-ST JOHNS.

     WIND ADVISORY UNTIL 8 PM EDT TUESDAY FOR ALACHUA-COLUMBIA-
     GILCHRIST-HAMILTON-MARION-SUWANNEE.

GA...FLOOD WATCH THROUGH WEDNESDAY EVENING FOR BRANTLEY-CHARLTON-
     CLINCH-COASTAL CAMDEN-COASTAL GLYNN-ECHOLS-INLAND CAMDEN-
     INLAND GLYNN-WARE.

     HIGH RIP CURRENT RISK THROUGH LATE TUESDAY NIGHT FOR COASTAL
     CAMDEN-COASTAL GLYNN.

     WIND ADVISORY UNTIL 8 PM EDT TUESDAY FOR ECHOLS.

AM...SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
     AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
     20 NM.

&&

STRUBLE/ZIBURA
Hazardous weather outlook, Jun 25, 10:10 PM EDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1010 PM EDT MON JUN 25 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-261000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
1010 PM EDT MON JUN 25 2012

...A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEAST FLORIDA
TONIGHT...

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY...

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...

...SMALL CRAFT ADVISORY THROUGH TUESDAY...

...HIGH RISK OF RIP CURRENTS THROUGH TUESDAY...

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS FOR NORTHEAST FLORIDA
TONIGHT. THE MAIN THREAT IS DAMAGING WINDS...BUT ISOLATED TORNADOES
WILL BE A POSSIBILITY MAINLY OVER WESTERN PORTIONS OF THE FORECAST
AREA.

VERY WINDY CONDITIONS ARE EXPECTED TONIGHT FOR WESTERN PORTIONS OF
THE FORECAST AREA...WITH A WIND ADVISORY IN AFFECT.

PERIODS OF HEAVY RAIN WILL CONTINUE ACROSS MOST OF THE AREA...WITH
A FLOOD WATCH IN EFFECT.

HAZARDOUS CONDITIONS CAN BE EXPECTED ON THE WATERS TONIGHT...WITH A
SMALL CRAFT ADVISORY FOR THE COASTAL WATERS...AND A HIGH RISK OF
RIP CURRENTS ON AREA BEACHES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

WINDY CONDITIONS ARE EXPECTED TO DEVELOP THROUGH MID WEEK.

LOCALLY HEAVY RAINFALL WILL CONTINUE INTO MIDWEEK.

HAZARDOUS CONDITIONS WILL CONTINUE ON THE WATERS INTO MIDWEEK...WITH
A SMALL CRAFT ADVISORY FOR THE COASTAL WATERS...AND A HIGH RISK OF
RIP CURRENTS ON AREA BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Local storm report, Jun 26, 2:36 AM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
236 AM EDT TUE JUN 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     FLASH FLOOD      3 W DOWNTOWN JACKSONVIL 30.33N 81.71W
06/26/2012                   DUVAL              FL   TRAINED SPOTTER

            ANVERS BLVD FLOODED...OTHER ROADS IN THE AREA FLOODED AS
            WELL.

&&

WOLF
Local storm report, Jun 26, 3:05 AM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
305 AM EDT TUE JUN 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     FLASH FLOOD      LIVE OAK                30.29N 82.99W
06/26/2012                   SUWANNEE           FL   EMERGENCY MNGR

            ROADS ACROSS CITY AND COUNTY FLOODED. NORTHERN PORTION OF
            CITY OF LIVE OAK BEING EVACUATED.

&&

WOLF

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:50 PM EDTAreal Flood AdvisoryJAXClay, Duval, Nassau, Saint Johns115 min
Jun 25, 8:57 PM EDTAreal Flood WarningJAXBaker, Columbia, Hamilton, Suwannee3 hr
Jun 25, 9:14 PM EDTFlash Flood WarningJAXDuval, Nassau, Saint Johns2 hr
Jun 25, 10:09 PM EDTSpecial Marine WarningJAX2 hr
Jun 25, 10:39 PM EDTFlash Flood WarningJAXBaker, Bradford, Columbia, Hamilton, Suwannee, Union3 hr
Jun 25, 11:03 PM EDTFlash Flood WarningJAXBaker, Duval, Nassau, Saint Johns3 hr
Jun 25, 11:59 PM EDTSpecial Marine WarningJAX61 min
Jun 26, 1:18 AM EDTFlash Flood WarningJAXBaker, Bradford, Columbia, Duval, Hamilton, Nassau and 2 more4 hr
Jun 26, 4:28 AM EDTFlash Flood WarningJAXNassau4 hr
Jun 26, 6:48 AM EDTSpecial Marine WarningJAX117 min
Jun 26, 8:27 AM EDTAreal Flood WarningJAXBaker, Columbia, Hamilton, Suwannee6 hr
Jun 26, 9:05 AM EDTAreal Flood WarningJAXNassau6 hr
Jun 26, 9:53 AM EDTSpecial Marine WarningJAX2 hr
Jun 26, 11:35 AM EDTRiver Flood WarningJAXColumbia, Gilchrist, Suwannee16 days
Jun 26, 12:03 PM EDTSpecial Marine WarningJAX87 min
Jun 26, 12:23 PM EDTRiver Flood WarningJAXGilchrist, Suwannee9 days
Jun 26, 12:34 PM EDTRiver Flood WarningJAXHamilton, Suwannee10 days
Jun 26, 1:14 PM EDTSpecial Weather StatementJAXColumbia46 min
Jun 26, 1:22 PM EDTSpecial Marine WarningJAX98 min
Jun 26, 1:26 PM EDTSpecial Marine WarningJAX2 hr
Jun 26, 1:39 PM EDTSpecial Weather StatementJAXColumbia36 min
Jun 26, 1:40 PM EDTSpecial Weather StatementJAXClay35 min
Jun 26, 2:13 PM EDTSpecial Weather StatementJAXClay32 min
Jun 26, 2:23 PM EDTAreal Flood WarningJAXBaker, Columbia, Hamilton, Suwannee, Union6 hr
Jun 26, 3:13 PM EDTFlash Flood WarningJAXSuwannee3 hr
Jun 26, 3:13 PM EDTSpecial Weather StatementJAXBaker47 min
Jun 26, 3:38 PM EDTAreal Flood WarningJAXClay, Duval, Nassau3 hr
Jun 26, 3:38 PM EDTSpecial Weather StatementJAXClay52 min
Jun 26, 3:50 PM EDTSpecial Weather StatementJAXBaker40 min
Jun 26, 4:15 PM EDTFlash Flood WarningJAXDuval3 hr
Jun 26, 4:20 PM EDTSpecial Weather StatementJAXSaint Johns40 min
Jun 26, 4:24 PM EDTFlash Flood WarningJAXBaker, Bradford, Columbia, Union3 hr
Jun 26, 4:24 PM EDTSpecial Weather StatementJAXClay51 min
Jun 26, 4:42 PM EDTSpecial Weather StatementJAXBaker48 min
Jun 26, 4:48 PM EDTSpecial Weather StatementJAXBaker, Clay, Columbia, Duval, Nassau, Saint Johns and 1 more57 min
Jun 26, 5:19 PM EDTLake Wind AdvisoryJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more16 hr
Jun 26, 5:42 PM EDTSpecial Weather StatementJAXBaker, Clay, Columbia, Duval, Nassau, Saint Johns and 1 more63 min
Jun 26, 5:47 PM EDTSpecial Marine WarningJAX58 min
Jun 26, 5:51 PM EDTSpecial Weather StatementJAXBradford24 min
Jun 26, 6:24 PM EDTFlash Flood WarningJAXDuval3 hr
Jun 26, 6:43 PM EDTFlash Flood Warning EmergencyJAXClay, Duval3 hr
Jun 26, 6:47 PM EDTSpecial Marine WarningJAX88 min
Jun 26, 7:49 PM EDTSpecial Marine WarningJAX86 min

Nearby

Flash Flood Warnings in Florida, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.